Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 62, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2004, 1:25 PM EDT for Jefferson County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 1:25 PM EDT (17:25 UTC)
- Expired
- Jun 25, 2004, 2:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 39 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540 WUUS52 KTAE 251725 SVRTLH FLC065-251800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 125 PM EDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN FLORIDA * UNTIL 200 PM EDT * AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES WEST OF LOIS...OR ABOUT 6 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALMA...JARROTT BY 130 PM EDT... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3044 8404 3044 8404 3059 8369 3065 8393 $$ 24-BLOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:00 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 10:00 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EDT FRI JUN 25 2004 .CURRENTLY...PARTLY SUNNY ACROSS LOCAL AREA. RADAR SHOWS CONVECTION NOTICEABLY DECREASING IN LAST HOUR WITH ONLY ISOLATED SHOWERS AND A FEW THUNDERSTORMS LINGERING ACROSS FRANKLIN COUNTIES AND THE APALACHEE BAY. TEMPS FROM MID 70S SE ALA TO MID 80S PANHANDLE COAST. SULTRY DEW POINTS REMAIN IN THE MID 70S INLAND TO UPPER 70S COAST. WINDS SLY 5-10 MPH. .DISCUSSION...DESPITE CURRENT LULL IN CONVECTION..ANOTHER ACTIVE DAY APPEARS LIKELY. UPR TROUGH LA/MISS BORDER REMAIN QUASI-STATIONARY SENDING SERIES OF EMBEDDED SHORTWAVES ROLLING EWD IN DOWNSTREAM DEEP SW FLOW. CLOSER TO HOME...STEERING FLOW (TYPE 5) AND LO LVL FLOW BOTH SWLY ADVECTING JUICY GULF MOISTURE NEWD AND ACROSS LOCAL AREA. MODELS DIFFER SLIGHTLY IN STRENGTH/POSITION OF SE RIDGE WITH ETA A LITTLE STRONGER AND THUS POPS A LITTLE LOWER THAN GFS. 12Z TLH SOUNDING HINTS A A LITTLE DRYING SINCE LAST NIGHT BUT PWAT REMAINS ABOVE 1.5 INCHES. CANT ARGUE AGAINST WET SCENARIO SO WILL KEEP INHERITED POPS/ZFP CONFIGURATION IN TACT WITH NW (LIKELY)-SE (MID-SCT) GRADIENT. OF CONCERN IS POSSIBLE ECHO TRAINING ESPECIALLY ALONG COAST YIELDING LOCALIZED FLOODING AND LATER SEABREEZE-OUTFLOW CLASHES ACROSS NW THIRD OF STATE. .MARINE...INHERITED FORECAST LUKS GOOD. .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && BLOCK .PREV DISCUSSION... 220 AM EDT FRI JUN 25 2004 .SYNOPSIS... A REVIEW OF CONVECTION THURSDAY AFTERNOON SHOWS PRECIPITATION OCCURRED OVER MOST OF OUR CWFA...EXCEPT FOR MUCH OF THE FL BIG BEND. WATER VAPOR IMAGES SHOW A PERSISTENT SRN STREAM TROUGH OVER THE TX/LA BORDER THAT IS MAKING LITTLE PROGRESS E IN SPITE OF A SERIES OF SRN STREAM IMPULSES MOVING E ACROSS NRN MEXICO. IMMEDIATELY DOWNSTREAM FROM THIS TROUGH...RAOBS AND DERIVED SATELLITE DATA INDICATE A REGION OF UNSEASONABLY HIGH PRECIPITABLE WATER VALUES. PATTERN OVER THE WRN USA REMAINS BLOCKY WITH NRN STREAM RIDGING OVER THE PACIFIC NW AND SRN STREAM TROUGHING OVER THE DESERT SW. LOCAL RADARS SHOW A SLOWLY WEAKENING LINE OF SHOWERS AND STORMS OVER THE MOB CWFA. IR IMAGERY SUGGESTS AN OUTFLOW BOUNDARY FROM THIS COMPLEX IS PUSHING INTO OUR WRN CWFA AT THIS TIME. && .SHORT TERM...TODAY AND SATURDAY. TODAY - 1000-700MB FLOW REGIME IS A TYPE 5 (SW AND >10 KT). THIS FAVORS HIGHEST POPS OVER OUR FL AND AL ZONES...WHICH IS FAIRLY CONSISTENT WITH WHAT WAS OBSERVED THURSDAY AFTERNOON. AS ALREADY MENTIONED...THERE WAS A RELATIVE LACK OF PRECIPITATION OVER THE FL BIG BEND. THIS COULD BE EXPLAINED BY AN AREA OF SUBSIDENCE ASSOCIATED WITH ANTICYCLONIC FLOW OVER THAT PARTICULAR REGION. FAVORED GFS SHOWS HIGH PRESSURE BREAKING DOWN A LITTLE AND MOVING E...BUT ETA KEEPS DRIER AIR OVER THE BIG BEND. WILL GO WITH FAIRLY HIGH POPS ACROSS THE BOARD...WITH HIGHEST TO THE W. GFS CONTINUES HIGH POPS EARLY TONIGHT...BUT BELIEVE THIS IS THE RESULT OF A VORT MAX MOVING OVER THE CWFA THAT WAS SPURIOUSLY GENERATED FROM CONVECTIVE FEEDBACK PROBLEMS. SATURDAY - LOOKS LIKE ANOTHER SW FLOW REGIME...BUT POSSIBLY WEAKER (TYPE 4...MEANING 5-10 KT IN THE H10-H7 LAYER). APPROACHING UPPER TROUGH COULD ALSO END UP MAKING THIS MORE OF A DISTURBED DAY. GUIDANCE UNDERSTANDABLY SHOWS HIGH POPS...SO HAVE BUMPED UP INHERITED POPS A BIT. .LONG TERM...SUNDAY THROUGH THURSDAY. NO SIGNIFICANT CHANGES WERE MADE. && .MARINE...BELIEVE GFS WINDS ARE TOO HIGH...SO DO NOT EXPECT ANY HIGHLIGHTS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TLH 89 71 89 72 / 50 30 40 30 PFN 86 75 87 76 / 60 40 40 30 DHN 85 71 86 72 / 70 50 50 30 ABY 87 71 87 72 / 60 40 50 30 VLD 90 71 88 71 / 50 30 40 30 CTY 90 71 89 72 / 40 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && TJT
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 AM EDT FRI JUN 25 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-260900- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 500 AM EDT FRI JUN 25 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN. ISOLATED STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH SOME HAIL WILL ALSO BE POSSIBLE IN THE STRONGEST STORMS. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH COULD PRODUCE A THREAT FOR LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY DURING THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH ISOLATED STRONG STORMS ALSO POSSIBLE. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH TONIGHT...AND SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS OBSERVED. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
In the hours before
Special weather statement, Jun 25, 12:30 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1230 PM EDT FRI JUN 25 2004 FLZ017-GAZ157-251659- GRADY GA-LEON FL- 1230 PM EDT FRI JUN 25 2004 AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWEST MOST LEON COUNTY FLORIDA AND MOVING TO THE NORTHEAST AROUND 15 MPH. IT WILL LIKELY MOVE INOT SOUTHERN BROOKS COUNTY GEORGIA WITHIN THE NEXT 5 MINUTES. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 25, 12:40 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1240 PM EDT FRI JUN 25 2004 GAZ157-251709- GRADY GA- 1240 PM EDT FRI JUN 25 2004 AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN GRADY COUNTY GEORGIA AND MOVING NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 25, 1:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 112 PM EDT FRI JUN 25 2004 FLZ018-251757- JEFFERSON FL- 112 PM EDT FRI JUN 25 2004 AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE EXTREME WESTERN EDGE OF JEFFERSON COUNTY FLORIDA..OVER THE TOWN OF LLOYD. THIS STORM WAS MOVING NORTHEAST AROUND 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.